Postmortem distribution of tramadol, amitriptyline, and their metabolites in a suicidal overdose
A case report involving a 34-year-old white male who was found dead at home by his roommate is presented. At the time of his death, he was being treated with tramadol/acetaminophen, metaxalone, oxycodone, and amitriptyline. The decedent’s mother stated that he had been taking increasing amounts of pain medication in order to sleep at night. There were no significant findings at autopsy; however, toxicology results supported a cause and manner of death resulting from suicidal mixed tramadol and amitriptyline toxicity. This case reports the tissue and fluid distribution of tramadol, amitriptyline, and their metabolites in an acutely fatal ingestion in an effort to document concentrations of these analytes in 12 matrices with respect to one another to assist toxicologists in difficult interpretations.